Alert archive / Illinois / Flash Flood Warnings in 2025
Flash Flood Warning 51, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Sep 23, 2025, 5:44 PM CDT for Bond County, Fayette County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2025, 5:44 PM CDT (22:44 UTC)
- Expired
- Sep 23, 2025, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bond County, IL, Fayette County, IL
The radar
The St Louis radar (KLSX), 134 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
909
WGUS53 KLSX 232244
FFWLSX
ILC005-051-240115-
/O.NEW.KLSX.FF.W.0051.250923T2244Z-250924T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
544 PM CDT Tue Sep 23 2025
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Northeastern Bond County in south central Illinois...
Central Fayette County in south central Illinois...
* Until 815 PM CDT.
* At 544 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Vandalia, Greenville, St. Elmo, Brownstown, Mulberry Grove,
Shobonier, Woburn, Avena, Pleasant Mound, Pittsburg, St. Peter,
Smithboro, Hagerstown, St. Paul, Loogootee, St. James and
Dudleyville.
This includes Interstate 70 in Illinois between exits 45 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3899 8926 3905 8881 3882 8881 3882 8943
3896 8944
FLASH FLOOD...RADAR INDICATED
$$
Kimble1 follow-up statement
573
WGUS73 KLSX 240018
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
718 PM CDT Tue Sep 23 2025
ILC005-051-240115-
/O.CON.KLSX.FF.W.0051.000000T0000Z-250924T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bond IL-Fayette IL-
718 PM CDT Tue Sep 23 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT THIS
EVENING FOR NORTHEASTERN BOND AND CENTRAL FAYETTE COUNTIES...
At 718 PM CDT, Doppler radar indicated that the thunderstorms
producing heavy rain across the warned area had ended. While the
heaviest rain is over, it will take some time for high waters to
recede.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Vandalia, Greenville, St. Elmo, Brownstown, Mulberry Grove,
Shobonier, Woburn, Avena, Pleasant Mound, Pittsburg, St. Peter,
Smithboro, Hagerstown, St. Paul, Loogootee, St. James and
Dudleyville.
This includes Interstate 70 in Illinois between exits 45 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3899 8926 3905 8881 3882 8881 3882 8943
3896 8944
FLASH FLOOD...RADAR INDICATED
$$
KimbleWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 2:23 PM CDT, 3 hours 21 minutes earlier. Its key messages:
- Widespread showers with embedded thunderstorms will continue tonight into Wednesday providing beneficial rainfall to the area.
- Dry weather is forecast Thursday afternoon through the weekend with temperatures moderating back above normal.
Area forecast discussion, Sep 23, 2:23 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 223 PM CDT Tue Sep 23 2025 .KEY MESSAGES... - Widespread showers with embedded thunderstorms will continue tonight into Wednesday providing beneficial rainfall to the area. - Dry weather is forecast Thursday afternoon through the weekend with temperatures moderating back above normal. && .SHORT TERM... (Through Late Wednesday Night) Issued at 222 PM CDT Tue Sep 23 2025 Widespread rain and a few embedded thunderstorms have continued to march eastward across the area at about a 20-25 mph clip. Rainfall rates have generally been in the 0.10-0.20" range, though rainfall rates have been much higher (>1.50"/hr) in areas of convection. Increasing low-level moisture convergence is expected this evening, with the strongest convergence expected to be roughly along/near the I-70 corridor through about 0500 UTC Wednesday. Overnight, this exits to the east/southeast so the coverage of rain showers should become more scattered in nature vs. widespread. This theme of isolated to widely scattered showers should continue for much of the day on Wednesday. By the afternoon, a secondary midlevel shortwave trough will moving out of the south-central Plains. This feature along with some modest increase in diurnal instability (albeit very weak) should lead to more widespread showers and possibly a few thunderstorms as well. This activity should be most prevalent across central and southeast Missouri Wednesday afternoon before spreading eastward into southwest Illinois in the evening. The widespread rain then should advect out of the area late Wednesday night as the midlevel shortwave departs into the Ohio Valley. In terms of additional rainfall totals this evening through tomorrow night, most areas should see at least 0.50" or more of rain, with the exception of northeast Missouri/west central Illinois. The highest totals (1.00-1.50") are most likely across eastern Missouri and south- central Illinois. The 12Z HREF LPMM has some very beefy pockets (3-5+"), but these totals seem unrealistic due to a member (12Z HRRR) having a lot of convection, which is not expected. That being said, I could see some 2-3" totals where any weaker convection is able to train. If this occurs, this would be most likely near the aforementioned I-70 corridor in eastern Missouri/south central Illinois where the low-level moisture convergence is expected to be strongest this evening. Temperatures tonight are expected to be on the mild side, with lows only dropping back into the mid 60s for most locations. Highs on Wednesday will struggle to rise too much given low clouds, a north wind, and on/off rain showers. That triumvirate is very good at holding down temperatures and I think tomorrow will be no exception. Highs are only expected to be in the low 70s for most locations, or about 5-7 degrees below normal for the date. Gosselin && .LONG TERM... (Thursday through Next Tuesday) Issued at 222 PM CDT Tue Sep 23 2025 (Thursday) The closed low across the Great Lakes is forecast to weaken and move out into the northeastern US by Thursday, with rising mid/upper level heights across the mid-Mississippi Valley. Rain chances will decrease through the period, with only some remnant shower activity possible mainly Wednesday night into Thursday morning. Daytime highs on Thursday will be a bit on the cool side once again, though not as cool as Wednesday. Highs in the mid 70s are expected, just a few degrees below average. (Thursday Night - Next Tuesday) Dry weather with warm days and cool nights is forecast beginning Thursday night along with a dearth of cloud cover for the most part. Lows are expected to be in the low to mid 50s with highs in the low to mid 80s. Gosselin && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1207 PM CDT Tue Sep 23 2025 Widespread showers and a few embedded thunderstorms will continue to march eastward at about 15-20 mph. Visibilities within the rain showers will predominantly be MVFR, but brief periods of IFR conditions are expected in the heavier downpours. The rain will largely stick around through the evening hours before becoming more scattered as it pushes southeastward. Ceilings will decrease from west to east this afternoon/evening, with IFR conditions expected overnight into Wednesday morning. There also will be some fog around tonight, but ceilings are the main concern as visibilities likely will stay in the 3-5 SM range. Slowly improving conditions are expected to begin in terms of ceilings/visbys Wednesday morning. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Sep 23, 2:30 PM CDT, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 230 PM CDT Tue Sep 23 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-241930- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 230 PM CDT Tue Sep 23 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Isolated to scattered thunderstorms are expected through early tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance for thunderstorms across much of the area through Wednesday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Gosselin
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 9:24 PM CDT | Dense Fog Advisory | LSX | Bond, Clinton, Fayette, Marion, Monroe, Randolph and 2 more | 9 hr |
| Sep 23, 5:05 PM CDT | Areal Flood Advisory | LSX | Fayette | 40 min |
Nearby
Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.